OK so first off I have to say I have been very pleased with the tetracycline thus far, I am on 500mg twice per days and haven't had any issues...I am about 3 weeks away from the 3 month mark...I have two questions. Is it ok to still be getting a few pimples here and there? and also, the post acne red marks seem to be darker and taking longer to subside...I rarely remember this being an issue prior to tetracycline. I have only had very mild acne within the past 4 years...nothing as a teen but now at the age of 27 I am slowly winning the battle. I also use benzoyl peroxide in the evening and an AHA lotion which keeps my skin balanced. Are there tips or signs I should watch for for resistance? Or would this be permature only 3 months into tetracyline...OK I guess three questions:)
It is normal to still have a few pimples. Using a topical retinoid gel such as Differin (adapalene) as well as taking a tetracycline antibiotic will result in even better clearance. This will also fade post-acne marks. If you decide to use a topical retinoid, do not use AHAs or BP as well. Doing so will cause redness and irritation. Instead use a bland cleanser such as Cetaphil or La Roche-Posay and apply the Differin at night.
You will not become resistant to tetracyclines after 3 months. This type of antibiotic is prescribed for months or even years for patients whose tendancy towards acne persists. Should your tendancy towards acne persist, and tetracyclines become less effective in the future, you can change to a different type of antibiotic like Erythromycin.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.